# SDR I5HA0658010

- Difficulty date: October 12, 2006
- Submitted: November 16, 2006
- Operation: Air carrier
- Aircraft: N588X
- Make and model: Cvac 580
- Aircraft serial: 52
- Engine: Allsn 501D13
- System (JASC): 2910 · Hydraulic System, Main
- Part: Bypass Valve
- Part number: 28935
- Condition: Stuck
- Location: Hyd Reservoir
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

WHILE CLIMBING THROUGH 10,000 FT, A STRONG HYDRAULIC FLUID ODOR WAS NOTED IN THE COCKPIT AND THE CREW OBSERVED THAT THE HYD RESERVOIR QUANTITY DROPPING .  CAPTAIN ELECTED TO RETURN TO DEPARTURE, PRECAUTIONARY.  MAINTENANCE DETERMINED THERE WAS AN ACCUMULATION OF HYDRAULIC FLUID UNDER THE MAIN RESERVOIR AND THE LOWER FWD FUSELAGE BELOW THE RESERVOIR.    MAINT FOUND EVIDENCE THAT THE BYPASS VALVE HAD NOT PROPERLY SEATED WHICH WOULD ALLOW HYDRAULIC FLUID TO SPRAY INTO THE RESERVOIR.  THIS CAUSED THE HYDRAULIC FLUID TO FOAM OVERBOARD THROUGH THE VENT SYSTEM.  THE FILTER WAS REPLACED AND THE BYPASS VALVE WAS CLEANED AND REINSTALLED.  THE SYSTEM WAS RESERVICED AND OPERATED ON THE GROUND WITH NO PROBLEMS NOTED.  THE D
